Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 203, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 12, 2021, 1:50 PM CDT for Hunt County, Rains County, Van Zandt County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 1:50 PM CDT (18:50 UTC)
- Expired
- Jul 12, 2021, 2:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Hunt County, TX, Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
657
WUUS54 KFWD 121850
SVRFWD
TXC231-379-467-121945-
/O.NEW.KFWD.SV.W.0203.210712T1850Z-210712T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
150 PM CDT Mon Jul 12 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Hunt County in north central Texas...
Northwestern Van Zandt County in north central Texas...
Rains County in north central Texas...
* Until 245 PM CDT.
* At 149 PM CDT, a severe thunderstorm was located over Lake Tawakoni
State Park, or near Wills Point, moving northeast at 20 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Wills Point, West Tawakoni, Edgewood, Emory, East Tawakoni, Lake
Tawakoni State Park and Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
If on or near Lake Tawakoni, get away from the water and move
indoors or inside a vehicle. Do not be caught on the water in a
thunderstorm. High winds and waves can capsize boats.
&&
LAT...LON 3272 9564 3268 9602 3277 9608 3284 9608
3298 9596 3298 9567 3284 9565
TIME...MOT...LOC 1849Z 241DEG 17KT 3280 9600
HAIL...0.88IN
WIND...70MPH
$$
Bain3 follow-up statements
017
WWUS54 KFWD 121913
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
213 PM CDT Mon Jul 12 2021
TXC231-121920-
/O.CAN.KFWD.SV.W.0203.000000T0000Z-210712T1945Z/
Hunt TX-
213 PM CDT Mon Jul 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUNT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled for Hunt
County.
LAT...LON 3272 9564 3268 9598 3282 9602 3284 9600
3284 9593 3289 9594 3294 9567 3291 9566
TIME...MOT...LOC 1910Z 269DEG 16KT 3277 9587
$$
TXC379-467-121945-
/O.CON.KFWD.SV.W.0203.000000T0000Z-210712T1945Z/
Van Zandt TX-Rains TX-
213 PM CDT Mon Jul 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN VAN ZANDT AND RAINS COUNTIES...
At 210 PM CDT, a severe thunderstorm was located near Edgewood, or 8
miles northeast of Wills Point, moving east at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Flats, Wills Point, Edgewood, Emory, East Tawakoni and Lake Tawakoni
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
If on or near Lake Tawakoni or Lake Fork Reservoir, get off the
water and move indoors or inside a vehicle. Do not be caught on the
water in a thunderstorm.
Heavy rainfall is occurring with this storm, and may lead to
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3272 9564 3268 9598 3282 9602 3284 9600
3284 9593 3289 9594 3294 9567 3291 9566
TIME...MOT...LOC 1910Z 269DEG 16KT 3277 9587
HAIL...0.88IN
WIND...60MPH
$$
Bain855 WWUS54 KFWD 121932 SVSFWD Severe Weather Statement National Weather Service Fort Worth TX 232 PM CDT Mon Jul 12 2021 TXC379-467-121945- /O.CON.KFWD.SV.W.0203.000000T0000Z-210712T1945Z/ Van Zandt TX-Rains TX- 232 PM CDT Mon Jul 12 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR NORTH CENTRAL VAN ZANDT AND SOUTHEASTERN RAINS COUNTIES... At 230 PM CDT, a severe thunderstorm was located near Grand Saline, or 15 miles northwest of Mineola, moving east at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Edgewood and areas along Mill Creek and the Sabine River. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection stay inside a sturdy structure and keep away from windows. && LAT...LON 3269 9589 3281 9589 3287 9566 3272 9564 TIME...MOT...LOC 1930Z 268DEG 17KT 3276 9574 HAIL...0.88IN WIND...60MPH $$ Bain
775
WWUS54 KFWD 121946
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
246 PM CDT Mon Jul 12 2021
TXC379-467-121956-
/O.EXP.KFWD.SV.W.0203.000000T0000Z-210712T1945Z/
Van Zandt TX-Rains TX-
246 PM CDT Mon Jul 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VAN ZANDT AND
SOUTHEASTERN RAINS COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.
LAT...LON 3269 9589 3281 9589 3287 9566 3272 9564
TIME...MOT...LOC 1946Z 241DEG 17KT 3279 9567
$$
BainWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:54 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 12, 12:54 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1254 PM CDT Mon Jul 12 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday Evening/ The primary focus of the short term forecast period is the heavy rain ongoing across Central Texas through the afternoon and possibly into the early evening hours. Isolated to scattered storms are anticipated across North Texas. Otherwise, tranquil weather is anticipated. Convection earlier this morning developed rather quickly as modest ascent atop remnant outflow in an environment characterized by PWATs in excess of 1.8" (125-150% of normal). Given the slow storm motions and efficient warm rain processes, the potential for event total rainfall amounts in the 1-4" range (with isolated higher amounts) seems quite plausible. Higher resolution model guidance continues to struggle, but 00/12 UTC HREF Probability Match Mean (PMM) QPF offered usable output for the forecast. PoPs of 90-100% are advertised through mid-afternoon with the greatest threat for widespread heavy rain near and south of the US HWY 84 corridor. I would anticipate the need for a few additional flood advisories to address what will likely be flooding of low-lying and poor drainage areas. However, the flash flood threat will remain, especially for some of the more urbanized areas of Central Texas (namely along the I-14 corridor). The severe weather threat across Central Texas is low. Showers and storms will likely continue to develop near the I-20 corridor where deeper cumulus has been noted closer to the true stationary frontal boundary. Here there could be a higher potential for stronger downburst winds with the greater temperatures and higher cloud bases. Dewpoint depressions are also approaching 20 degrees which may also support the enhancement of evaporative cooling below cloud base. Radar trends will be monitored. Showers and storms should diminish through the afternoon and evening across the area as the main upper trough sinks southward and a more subsident airmass overspreads the region. Bain && .LONG TERM... /Issued 216 AM CDT Mon Jul 12 2021/ /Tuesday and Beyond/ An upper trough will sidle off to the east while a ridge noses in from the west at the start of the period. Though the strongest part of the ridge will remain off to our west, it will still hamper convective development across the area compared to today and the past several days. Will hence limits POPs in the Tuesday- Thursday time frame to the southeast zones (and in the slight chance category) where seabreeze intrusion may kick off isolated afternoon convection. A weak trough will then move through the Southern Plains Thursday night and Friday, which will warrant slight chance POPs along the Red River. Shear will be quite weak and any storms which occur late Thursday into Friday should remain below severe limits (with most places remaining dry). By the weekend, North and Central Texas will again become placed between a ridge across the west and a trough over the Great Lakes. The resulting north flow will be weaker compared to this past weekend, but should still result in low-end rain chances across the region each afternoon. Otherwise, typical July temperatures are expected for the duration of the forecast with lows in the 70s and highs in the 90s. 30 && .AVIATION... /NEW/ /18 UTC TAF Cycle/ Concerns---Convective chances...mainly at Waco. Poor flying conditions are anticipated at Waco due to TSRA. Confidence is high in TSRA over at least the next 2 to 3 hours with activity diminishing by 2300 UTC near the airfield. Intermittent MVFR cigs and possibly MVFR vsby will be possible. Outflow and perhaps the true stationary front will lift northward this afternoon, resulting in a return to south flow for D10 terminals by the late afternoon and evening push. This outflow/front may kick off a few showers across southern parts of D10 airspace. Instability is not significant, but some TSRA INVOF GKY...DAL and D/FW still appears probable and VCTS will be advertised through the afternoon hours. Impacts to east and southbound departures are anticipated and VCTS at the JEN and CQY cornerposts may cause some issues. Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 92 75 95 75 94 / 20 10 5 0 0 Waco 87 73 91 73 91 / 80 30 0 0 0 Paris 88 70 91 73 92 / 10 10 10 0 0 Denton 92 73 95 73 95 / 20 10 5 0 0 McKinney 91 73 93 74 92 / 20 10 5 0 0 Dallas 92 76 94 77 94 / 20 10 5 0 0 Terrell 90 72 91 73 92 / 20 20 5 0 0 Corsicana 88 73 91 74 91 / 40 20 5 0 0 Temple 87 72 91 71 91 / 100 30 5 0 5 Mineral Wells 90 71 93 71 92 / 20 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 12, 9:17 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 917 AM CDT Mon Jul 12 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 917 AM CDT Mon Jul 12 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance of storms today generally along and south of Interstate 20. The main concern will be heavy rainfall which may result in pockets of flash flooding. Frequent lightning, and gusty winds will be additional threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Slight chances of storms can be expected each afternoon, but severe weather is unlikely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Bain
In the hours before
Special weather statement, Jul 12, 1:19 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Fort Worth TX 119 PM CDT Mon Jul 12 2021 TXZ119-121900- Dallas TX- 119 PM CDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 200 PM CDT... At 118 PM CDT, Doppler radar was tracking a strong thunderstorm over Lancaster, moving southeast at 5 mph. Winds in excess of 40 to 50 mph will be possible with this storm. Locations impacted include... Desoto, Cedar Hill, Duncanville, Lancaster, Glenn Heights, Hutchins, Wilmer, Ovilla and Ferris. LAT...LON 3255 9653 3255 9692 3268 9693 3268 9667 TIME...MOT...LOC 1818Z 327DEG 6KT 3260 9676 Bonnette
Special weather statement, Jul 12, 1:41 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
141 PM CDT Mon Jul 12 2021
TXZ105-121>123-121915-
Kaufman TX-Van Zandt TX-Hunt TX-Rains TX-
141 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUNT...NORTHEASTERN
KAUFMAN...NORTHWESTERN VAN ZANDT AND SOUTHWESTERN RAINS COUNTIES
UNTIL 215 PM CDT...
At 140 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Lake Tawakoni State
Park to 6 miles east of Kaufman. Movement was east at 20 mph.
Heavy rainfall and wind gusts up to 45 mph will be possible with
these storms.
Locations impacted include...
Terrell, Kaufman, Canton, Wills Point, West Tawakoni, Edgewood,
Emory, East Tawakoni, Hawk Cove, Fruitvale, Lake Tawakoni State Park,
Point, Oak Grove, Post Oak Bend City and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to minor flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
If on or near Lake Tawakoni, get out of the water and move indoors
or inside a vehicle. If you can hear thunder, you are close enough
to be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3251 9593 3254 9638 3287 9618 3291 9599
3292 9588 3287 9573
TIME...MOT...LOC 1840Z 267DEG 17KT 3278 9603 3258 9620
BainThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:55 PM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton, Mills | 3 hr |
| Jul 11, 11:48 PM CDT | Areal Flood Advisory | FWD | Henderson | 3 hr |
| Jul 12, 2:12 AM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Jul 12, 7:46 AM CDT | Areal Flood Advisory | FWD | Leon, Robertson | 119 min |
| Jul 12, 9:54 AM CDT | Areal Flood Advisory | FWD | Coryell, Hamilton, Lampasas, Mills | 81 min |
| Jul 12, 10:19 AM CDT | Areal Flood Advisory | FWD | Falls, Leon, Limestone, Robertson | 4 hr |
| Jul 12, 11:09 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Falls, Hamilton, Lampasas, McLennan and 1 more | 3 hr |
| Jul 12, 12:02 PM CDT | Areal Flood Advisory | FWD | Milam, Robertson | 2 hr |
| Jul 12, 1:19 PM CDT | Special Weather Statement | FWD | Dallas | 41 min |
| Jul 12, 1:41 PM CDT | Special Weather Statement | FWD | Kaufman, Rains | 34 min |
| Jul 12, 2:00 PM CDT | Special Weather Statement | FWD | Kaufman | 45 min |
| Jul 12, 2:23 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jul 12, 2:51 PM CDT | Areal Flood Advisory | FWD | Ellis, Kaufman | 3 hr |
| Jul 12, 3:00 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 30 min |
| Jul 12, 4:26 PM CDT | Areal Flood Advisory | FWD | Tarrant | 94 min |
| Jul 12, 4:56 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.